Advances in Operator Theory

Stability of the cosine-sine functional equation with involution

Jeongwook Chang, Chang-Kwon Choi, Jongjin Kim, and Prasanna K. Sahoo

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let $S$ and $G$ be a commutative semigroup and a commutative group respectively, $\Bbb C$ and $\Bbb R^+$ the sets of complex numbers and nonnegative real numbers respectively, $\sigma : S \to S$ or $\sigma : G \to G$ an involution and $\psi : G \to \Bbb R^+$ be fixed.  In this paper, we first investigate general solutions of the equation $$g(x+ \sigma y)=g(x)g(y)+f(x)f(y)$$ for all $ x,y \in S$, where $f, g : S \to \Bbb C$  are unknown functions to be determined. Secondly, we consider the Hyers-Ulam stability of the equation, i.e., we study the functional inequality $$|g(x+\sigma y)-g(x)g(y)-f(x)f(y)|\le \psi(y)$$ for all $x,y \in G$, where $f, g : G \to \Bbb C$.

Article information

Source
Adv. Oper. Theory, Volume 2, Number 4 (2017), 531-546.

Dates
Received: 27 June 2017
Accepted: 11 September 2017
First available in Project Euclid: 4 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.aot/1512431727

Digital Object Identifier
doi:10.22034/aot.1706-1190

Mathematical Reviews number (MathSciNet)
MR3730046

Zentralblatt MATH identifier
1374.39034

Subjects
Primary: 39B82: Stability, separation, extension, and related topics [See also 46A22]
Secondary: 26D05: Inequalities for trigonometric functions and polynomials

Keywords
additive function cosine-sine functional equation exponential function involution stability

Citation

Chang, Jeongwook; Choi, Chang-Kwon; Kim, Jongjin; Sahoo, Prasanna K. Stability of the cosine-sine functional equation with involution. Adv. Oper. Theory 2 (2017), no. 4, 531--546. doi:10.22034/aot.1706-1190. https://projecteuclid.org/euclid.aot/1512431727


Export citation

References

  • J. Aczél, Lectures on functional equations in several variables, Academic Press, New York-London, 1966.
  • J. Aczél and J. Dhombres, Functional equations in several variables, Cambridge University Press, New York-Sydney, 1989.
  • T. Aoki, On the stability of the linear transformation in Banach spaces, J. Math. Soc. Japan 2 (1950), 64–66.
  • J. A. Baker, The stability of cosine functional equation, Proc. Amer. Math. Soc. 80 (1980) 411–416
  • D. G. Bourgin, Multiplicative transformations, Proc. Nat. Academy Sci. of U.S.A. 36 (1950), 564–570.
  • J. Chang and J. Chung, Hyers-Ulam stability of trigonometric functional equations, Commun. Korean Math. Soc. 23 (2008), no. 4, 567–575.
  • J. Chung and J. Chang, On a generalized Hyers-Ulam stability of trigonometric functional equations, J. Appl. Math. 2012, Art. ID 610714, 14 pp.
  • J. Chung, C-K. Choi, and J. Kim, Ulam-Hyers stability of trigonometric functional equation with involution, J. Funct. Spaces 2015, Art. ID 742648, 7 pp.
  • J. Chung and P. K. Sahoo, Solution of several functional equations on nonunital semigroups using Wilson's functional equations with involution, Abstr. Appl. Anal. 2014, Art. ID 463918, 9 pp.
  • J. d'Alembert, Addition au Mémoire sur la courbe que forme une corde tendue mise en vibration, Hist. Acad. Berlin 6 (1750-1752), 355–360.
  • J. C. H. Gerretsen, De karakteriseering van de goniometrische functies door middle van een funktionaalbetrekking, Euclides (Groningen) 16 (1939), 92–99.
  • D. H. Hyers, G. Isac, and Th. M. Rassias, Stability of functional equations in several variables, Birkhauser, 1998.
  • D. H. Hyers, On the stability of the linear functional equations, Proc. Nat. Acad. Sci. U.S.A. 27 (1941), 222–224.
  • S. -M. Jung, M. Th. Rassias, and C. Mortici, On a functional equation of trigonometric type, Appl. Math. Comput. 252 (2015), 294–303.
  • Pl. Kannappan, Functional Equations and Inequalities with Applications, Springer, 2009.
  • A. M. Perkins and P.K. Sahoo, On two functional equations with involution on groups related sine and cosine functions, Aequationes Math. 89 (2015), no. 5, 1251–1263.
  • Th. M. Rassias, On the stability of functional equations in Banach spaces, J. Math. Anal. Appl. 251 (2000), 264–284.
  • P. K. Sahoo and Pl. Kannappan, Introduction to functional equations, CRC Press, Boca Raton, 2011.
  • P. Sinopoulos, Functional equations on semigroups, Aequationes Math. 59 (2000), no. 3, 255–261.
  • L. Székelyhidi, The stability of sine and cosine functional equations, Proc. Amer. Math. Soc. 110 (1990), 109–115.
  • S. M. Ulam, A collection of mathematical problems, Interscience Publ. New York, 1960.
  • H. E. Vaughan, Characterization of the sine and cosine, Amer. Math. Monthly 62 (1955), 707–713.
  • W. H. Wilson, Two general functional equations, Bull. Amer. Math. Soc. 31 (1925), 330–334.